Alert archive / Missouri / Frost Advisories in 2013
Frost Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Apr 24, 2013, 2:34 PM CDT for 7 counties in Kansas; 29 counties in Missouri. It took effect at Apr 25, 2013, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2013, 2:34 PM CDT (19:34 UTC)
- In effect from
- Apr 25, 2013, 3:00 AM CDT
- Expired
- Apr 25, 2013, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
All 36 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 67 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WWUS73 KEAX 241934 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 234 PM CDT WED APR 24 2013 KSZ025-057-060-102>105-MOZ001>005-011>015-020>023-028>032-037>040- 043>046-053-054-251000- /O.NEW.KEAX.FR.Y.0002.130425T0800Z-130425T1400Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- PLATTE-CLAY-RAY-CARROLL-CHARITON-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 234 PM CDT WED APR 24 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * TIMING...FROM 3AM TO 9AM THURSDAY. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S DURING THE EARLY MORNING HOURS. * IMPACTS...PROLONGED COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PMM
2 follow-up statements
253 WWUS73 KEAX 250224 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 924 PM CDT WED APR 24 2013 KSZ025-057-060-102>105-MOZ001>005-011>015-020>023-028>032-037>040- 043>046-053-054-251030- /O.CON.KEAX.FR.Y.0002.130425T0800Z-130425T1400Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- PLATTE-CLAY-RAY-CARROLL-CHARITON-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 924 PM CDT WED APR 24 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * TIMING...FROM 3AM TO 9AM THURSDAY. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S DURING THE EARLY MORNING HOURS. * IMPACTS...PROLONGED COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
171 WWUS73 KEAX 250838 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 AM CDT THU APR 25 2013 KSZ025-057-060-102>105-MOZ001>005-011>015-020>023-028>032-037>040- 043>046-053-054-251300- /O.EXT.KEAX.FR.Y.0002.000000T0000Z-130425T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- PLATTE-CLAY-RAY-CARROLL-CHARITON-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 338 AM CDT THU APR 25 2013 ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...THROUGH 8AM. * TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 30S SHORTLY BEFORE DAYBREAK...LEADING TO PATCHY FROST. * IMPACTS...COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 31
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 24, 12:44 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 24, 12:44 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1244 PM CDT Wed Apr 24 2013 .SHORT TERM...(Today and Tonight) Issued at 343 AM CDT WED APR 24 2013 Morning water vapor imagery clearly depicts a minor shortwave across south central Kansas rotating through the base of a much larger upper trough over the central CONUS. As this shortwave pivoted and began to shift northeast early tonight, it produced a moderate band of frontogenesis around 700mb. This elongated and narrow band of precipitation slowly moved southeast through the CWA producing a secondary round of very late season snow in the region. The baroclinic leaf produced by this gradual mid-level cyclogenesis has kept temperatures above freezing in many areas. However the western edge of this cloud layer is now beginning to clear from west to east and should result in at least an hour or two of below freezing temperatures in western Missouri and eastern Kansas. Today: High pressure will swing through the Southern Plains keeping surface winds from the west to southwest at times. Temperatures will remain some 10 to 15 degrees below normal despite ample sunshine. Tonight: Yet another quick moving shortwave along the Saskatchewan/Alberta border will dive southward later today. This wave should have minimal impact on the area as it pulls a very weak cold front into the CWA late this afternoon and evening. An isolated shower can't be ruled out. Increased cloud cover along with light winds are expected to keep temperatures well above freezing for much of the nighttime hours. However after 09z there may be a very brief window where temperatures will fall just below freezing in the northwest corner of the CWA. Given the uncertainties of cloud cover and the short duration of any below freezing temperatures, will hold off on a freeze warning. Elsewhere in the CWA, temperatures a degree or two above freezing will be likely, but with fairly mixed conditions and decreasing moisture feel frost threat is low. Thursday: Surface high pressure will drift across the region as warm advection aloft begins. Temperatures will increase a category or two from those of today. .LONG TERM...(Thursday through Tuesday) Issued at 343 AM CDT WED APR 24 2013 Overall theme for the extended forecast is a warmup with above average temperatures finally arriving by the weekend and extending into next week. Medium range models showing better agreement between model runs and with each other which leads to better confidence in the forecast. Thursday night-Friday: Next chance for significant rainfall will occur during this time frame as a compact vorticity max/shortwave eject out of the desert southwest and tracks through KS/OK. Models have been trending slower and see no reason not to follow. There will likely be little surface reflection of this upper system as it moves across KS/OK. The primary driving force for scattered convection will be moderate isentropic ascent aided by modest southwesterly low-level jet. Models now depict a weaker low-level jet which veers more than previous runs. This orientation and evolution would tend to limit how much moisture is transported northward and ultimately how widespread the convection will be and amount of rainfall. With this in mind have slowed arrival of convection as well as lowered QPF. Saturday-Monday: Warmer weather arrives for the weekend as a nearly zonal mid/upper level flow with southerly boundary layer winds eliminates any threat for cold air to filter in. A lack of any distinguishable shortwaves and frontal boundaries sides on a dry forecast. Increased confidence on going dry during this period, especially on Monday. Consensus on temperatures look reasonable. Tuesday: While the medium range models continue to show timing differences and evolution of the next upper trough which tracks through the Northern Rockies and Northern Plains they have narrowed. Leaning strongly towards the slower ECMWF which has shown better run-to-run continuity than the GFS. The latter model has slowed down the eastward movement of the upper trough and is now around 24 hours slower in bringing precipitation into the CWA. Conceivable that convection could hold off until Wednesday. MJ && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1232 PM CDT WED APR 24 2013 VFR conditions will persist through the period. A clipper type system will swing across the Northern Plains, but will remain north of the area. As this system moves through, scattered clouds will develop across the region. Any precipitation that develops with this system will remain well north of the area. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...31 LONG TERM...MJ AVIATION...PMM
Hazardous weather outlook, Apr 24, 1:05 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT WED APR 24 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 105 PM CDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES MAY FALL TO NEAR FREEZING OR JUST BELOW FREEZING IN PORTIONS OF NORTHEASTERN KANSAS AND EXTREME NORTHWESTERN MISSOURI THURSDAY MORNING. THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND FRIDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PMM
Nearby
Frost Advisories in Missouri, 2013Frost Advisories in Kansas, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.